Texas, 2007

Flash Flood in Texas, July 14, 2007

July 14, 2007 · NWS EWX · 1 event in 1 county or zone

After a week's break in the nearly daily thunderstorms heavy rainfall and flooding associated with an upper level low, heavy rain and flash flooding developed again on July 14.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

After a week's break in the nearly daily thunderstorms heavy rainfall and flooding associated with an upper level low, heavy rain and flash flooding developed again on July 14.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 14, 5:49 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 14, 5:49 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 AM CDT SAT JUL 14 2007

.AVIATION...
A BROKEN LINE OF SHOWERS AND THUNDERSTORMS FROM JUNCTION TO
GEORGETOWN IS DRIFTING SOUTH ACROSS THE HILL COUNTRY AND KAUS TERMINAL
AREA. EXPECT VARYING CONDITIONS WITH THIS LINE. IFR CLOUDS FROM
KSAT TO KDRT WILL OCCASIONALLY BECOME BROKEN THRU 15Z. THE SHOWER
AND TSTM ACTIVITY WILL BECOME WIDESPREAD DURING THE AFTERNOON
HOURS WITH THE DOMINANT CEILINGS AT OR ABOVE 4THSD FT THIS
AFTERNOON...IFR CONDITIONS IN THE TSTMS. BY 02Z VFR CEILINGS WILL
LINGER AS ANOTHER ROUND OF NOCTURNAL SHOWERS AND ISOLATED TSTMS
DEVELOP.

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT SAT JUL 14 2007/

DISCUSSION...
AREA NATIONAL WEATHER SERVICE RADARS SHOW SCATTERED SHOWERS AND
THUNDERSTORMS MOVING SOUTHEAST OVER CENTRAL TEXAS ALONG UPPER
SHORT-WAVE AND SURFACE BOUNDARY. THESE WILL MOVE SOUTHEAST ACROSS
SOUTH CENTRAL TEXAS TODAY GENERATING SHOWERS AND THUNDERSTORMS.
WILL GRADE POPS FROM HIGH END CHANCE NORTHEAST TO SLIGHT CHANCE
SOUTHWEST FOR TODAY. HAVE INTRODUCED HEAVY RAINFALL MENTION ALONG
AND NORTHEAST OF A FREDERICKSBURG TO SAN MARCOS TO LA GRANGE LINE.
HOWEVER, WILL HOLD OFF ON WATCH AS HEAVY AMOUNTS WILL BE TOO
LOCALIZED. REMAINDER OF THIS WEEKEND, SEVERAL SHORT-WAVES WILL
DROP INTO DEVELOPING UPPER TROUGH CENTERED OVER THE ARKLATEX AND
EXTENDING SOUTHWEST ALONG THE TEXAS COAST. EXPECT ROUNDS OF
SHOWERS AND THUNDERSTORMS WITH THE PASSAGE OF EACH SHORT-WAVE
INTERACTING WITH SURFACE BOUNDARY AND AMPLE MOISTURE WITH PWS IN
THE 1.6 TO 1.8 INCH RANGE. THE UPPER TROUGH WILL HAVE FORMED ON
MONDAY, THEN MOVE VERY SLOWLY WEST ACROSS TEXAS THE REMAINDER OF
THE WORK WEEK. LIFT, INSTABILITY, AND PWS WILL INCREASE WITH THE
PASSAGE OF THE TROUGH. PERIODS OF LOCALLY HEAVY RAINS ARE EXPECTED
AND MAY LEAD TO SOME FLOODING AS SOILS REMAIN SATURATED FROM RAINS
OF THE LAST FEW WEEKS. RESIDENTS OF AND VISITORS TO SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY SHOULD MONITOR THE LATEST WEATHER
FORECASTS AS THIS RAINFALL EVENT UNFOLDS AS VARIOUS FLOOD PRODUCTS
MAY HAVE TO BE ISSUED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              90  73  93  72  93 /  50  20  30  20  30
AUSTIN BERGSTROM INTL AIRPORT  91  69  92  67  92 /  50  20  30  20  30
DEL RIO INTL AIRPORT           97  75  97  74  95 /  10  20  20  10  20
SAN ANTONIO INTL AIRPORT       90  74  92  72  93 /  30  20  30  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/06
Hazardous weather outlook, Jul 14, 3:53 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT SAT JUL 14 2007

TXZ171>173-183>194-202>209-217>225-228-151000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
453 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF
THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS
COULD PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY
RAINS SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Ft Hood radar (KGRK), 8 km away, was scanning. The volume nearest the first event began at 14:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Williamson

When
July 14, 9:00 AM CST to 11:30 AM CST
Where
Williamson County, Bartlett to 5 mi SE of Thrall
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.780, -97.430

Thunderstorms dropped generally 2 to 3 inches of rain over the eastern part of the county, with up to 4 inches near Granger and southeast of Thrall. US79 was closed at Thrall. FM2243 was closed around Granger, and 2nd Street was flooded in Taylor.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49395.